Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 400, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 31, 2006, 4:26 PM CDT for Shelby County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2006, 4:26 PM CDT (21:26 UTC)
- Expired
- May 31, 2006, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
The radar
The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:01 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 31, 3:01 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENTLY...ANOTHER WARM...HUMID...SUMMER LIKE DAY IN PROGRESS ACROSS THE MID SOUTH. TEMPS HAVE CLIMBED TO THE 90 DEGREE MARK WITH DEWPOINTS AROUND 70. INSTABILITY CONTINUES TO INCREASE WITH SURFACE HEATING RESULTING IN SBCAPES AROUND 3000 J/KG. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE MID SOUTH. MID LEVEL FLOW IS WEAK SO MOST OF THESE STORMS WILL BE OF THE PULSE VARIETY WITH SMALL HAIL AND GUSTY WINDS. THEIR SLOW MOVING NATURE WILL RESULT IN LOCALIZED HEAVY RAIN AND ISOLATED FLOODING. ALSO...GIVEN THE AMOUNT OF INSTABILITY A STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING WITH LOSS OF HEATING. ANOTHER MILD NIGHT IN STORE WITH ABOVE NORMAL LOW TEMPS. THURSDAY AND THURSDAY NIGHT...A VERY WEAK COLD FRONT AND ASSOCD 500 MB TROF WILL PUSH INTO THE MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. THESE FEATURES ARE WEAK BUT THEY SHOULD STILL SERVE TO INCREASE THE AREAL COVERAGE OF SHOWERS AND TSTMS ACRS THE REGION BY THU AFTN INTO THU NIGHT. SLIGHTLY STRONGER MID LEVEL WINDS AND SUBSTANTIAL AMOUNTS OF INSTABILITY COULD RESULT IN AN ISOLD SEVERE STORM WITH LARGE HAIL AND DAMAGING WIND. FRIDAY...FRONT PUSHES WELL SE OF THE REGION WITH DRIER AIR WORKING INTO THE MID SOUTH. PRECIP WILL LINGER ACROSS NRN MS DURING THE MORNING BEFORE TAPERING OFF. NEAR NORMAL TEMPS WILL PREVAIL UNDER NORTHERLY SURFACE FLOW. SATURDAY THROUGH TUESDAY...12Z GFS AND ECMWF IN GOOD AGREEMENT DURING THIS TIME FRAME. THE MID SOUTH WILL BE IN BETWEEN SYSTEMS WITH A 500 MB TROF SETTING UP ALONG THE EAST COAST WHILE AN UPPER RIDGE SETS UP TO THE WEST. THIS WILL KEEP THE MID SOUTH IN DRY NORTHERLY FLOW WITH TEMPS NEAR OR BELOW NORMAL. EXPECT SOME NIGHTS WITH LOW TEMPS IN THE 50S. WEDNESDAY...UPPER LOW SHIFTS EAST AND A WEAK FRONT MOVES THROUGH WITH SMALL CHANCES FOR PRECIP. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 87 69 84 / 40 50 40 20 MKL 69 85 63 82 / 30 60 40 10 JBR 68 84 64 83 / 40 60 30 10 TUP 71 88 68 84 / 30 50 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, May 31, 3:07 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT WED MAY 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 PM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE MIDSOUTH THIS EVENING AND AS A RESULT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA. AN ISOLATED SEVERE STORM WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE THIS EVENING. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH SLOW-MOVING STORMS...WHICH MAY CAUSE LOCALIZED FLASH FLOODING. THUNDERSTORMS WILL DIMINISH WITH LOSS OF SURFACE HEATING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BEGIN TO MOVE THROUGH THE MIDSOUTH THURSDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL LINGER ACROSS NORTH MISSISSIPPI ON FRIDAY CONTINUING THE CHANCES FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, May 31, 2:40 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT WED MAY 31 2006 ARZ028-311955- MISSISSIPPI AR- 240 PM CDT WED MAY 31 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MANILA AT 240 PM CDT...MOVING NORTH AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITY OF MANILA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 31, 4:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CDT WED MAY 31 2006 TNZ088-312200- SHELBY TN- 414 PM CDT WED MAY 31 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ELLENDALE AT 414 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.